Alert archive / Alabama / Flash Flood Warnings in 2018
Flash Flood Warning 12, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at May 30, 2018, 1:37 AM CDT for Autauga County, Alabama. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2018, 1:37 AM CDT (06:37 UTC)
- Expired
- May 30, 2018, 7:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Autauga County, AL
The radar
The Birmingham radar (KBMX), 82 km from the middle of the area, began a volume at 06:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 6.6 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 373 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 809 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted.
358
WGUS54 KBMX 300637
FFWBMX
ALC001-301230-
/O.NEW.KBMX.FF.W.0012.180530T0637Z-180530T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Birmingham AL
137 AM CDT WED MAY 30 2018
The National Weather Service in Birmingham has issued a
* Flash Flood Warning for...
Autauga County in central Alabama...
* Until 730 AM CDT.
* At 136 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain are
falling on saturated soils. Flash flooding is expected to begin
shortly.
* Some locations that will experience flooding include...
Prattville, Autaugaville, Billingsley, Benton, Booth, Mulberry,
Marbury, Vida Junction, Autauga County Airport, Robert F. Henry
Lock And Dam, Dawson Mill and New Prospect.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3231 8682 3236 8681 3241 8685 3243 8683
3248 8689 3266 8692 3266 8672 3271 8671
3271 8642 3241 8641 3241 8646 3234 8652
3237 8655 3236 8660 3241 8662 3235 8668
3240 8672 3239 8678 3234 8677 3231 8681
$$
32/DavisWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at May 30, 1:06 AM CDT, 31 minutes earlier.
Area forecast discussion, May 30, 1:06 AM CDT, 31 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 106 AM CDT Wed May 30 2018 .UPDATE... For 06Z Aviation. && .SHORT TERM... Alberto has now moved out of Alabama and was located in south central Tennessee. The main rain mass associated with this feature was also just north of central Alabama. But there were a few convergent rain bands rotating around Alberto that will still impact the area tonight. Will go ahead and let the Flash Flood Watch expire because widespread heavy rains are not . Precipitable Water values remain over 2 inches area wide and with some breaks in the clouds, SBCAPES jumped to near 2000. Therefore, some thunder and localized heavy rainfall is not out of the question overnight. With the loss of daytime heating, the intensity of the showers should go down. Made some adjustments on pops per radar and expectations. 75 .LONG TERM... Thursday through Monday. Thursday will be a transition day across Alabama as the remnants of Alberto and its associated trof lift away from Alabama and the upper ridge over Texas nudges east of the Mississippi River. Mainly diurnal afternoon thunderstorms will develop on Thursday, with the better chances east of I-65 due to higher 500mb heights west of I-65. A northwest upper flow pattern will develop east of the Mississippi River Friday through the weekend. This pattern this time of year favors MCS development and the threat of damaging straight-line winds. Warm and high low level theta-e air on the eastern periphery of the upper ridge will advect into Central Alabama Friday and Saturday. The GFS and ECMWF models are showing surface based CAPE values Friday and Saturday afternoons between 3000 and 4000 J/kg. Will add a low confidence severe for Friday and Saturday. A more significant short wave trof will rotate down the eastern periphery of the upper ridge Saturday night or Sunday. Given the uncertainty of the timing, will hold off mentioning severe for Sunday at this time. The upper ridge will likely expand farther eastward by early next week and result in less convective activity across central Alabama. 58/rose && .AVIATION... 06Z TAF Discussion. Wrap around bands now moving through southern and eastern portions of Central Alabama. Mainly seeing rain with the activity near ANB and ASN, while thunderstorms are prevelant near MGM. Look for the conglomeration to continue slide east and north through the night. Unsure if the thundertorms will hold together by the time it works into ANB and ASN. Will re-evaluate closer to 9Z and see if TSRA needs to be added here. May see a break in the activity this mnorning then redevelopment this afternoon. A few of the short term models are then bringing in a third wave across the north and west and the very tail end of the forecast cycle. More on that in the next discussion and set of TAFS. 16 && .FIRE WEATHER... A moist pattern is expected through at least midweek, with a drier and warmer trend for Thursday through the weekend. A northwest flow for the end of period may result in scattered showers during the evening and morning hours. Patchy fog and low clouds will be possible tomorrow morning and again Thursday morning. No fire weather concerns at this time. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 83 69 88 70 88 / 60 30 50 30 60 Anniston 83 70 88 71 89 / 60 30 50 30 60 Birmingham 85 71 90 73 91 / 60 30 40 30 40 Tuscaloosa 88 72 92 73 93 / 60 20 30 20 40 Calera 85 71 89 72 90 / 60 20 40 20 40 Auburn 82 69 86 71 88 / 70 30 50 20 40 Montgomery 87 71 91 72 92 / 70 30 40 10 30 Troy 86 70 90 71 91 / 70 30 50 10 30 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, May 29, 7:59 PM CDT, 5 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 759 PM CDT Tue May 29 2018 ALZ011>015-017>050-310400- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 759 PM CDT Tue May 29 2018 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Today and Tonight. A few locations may experience heavy rainfall overnight. This rainfall is not expected to be widespread, but some places could have some minor flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Tropical showers are anticipated again on Wednesday. Isolated locations may experience some flooding, especially where the grounds are already saturated or are prone to flooding. A pattern favorable for organized convective systems to impact Alabama will develop later this week. There is a low confidence for damaging straight-line winds on Friday and Saturday, mainly along and east of I-65. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be necessary Friday and Saturday.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:40 PM CDT | Areal Flood Advisory | BMX | Dallas, Perry | 2 hr |
| May 29, 8:43 PM CDT | Areal Flood Advisory | BMX | Tallapoosa | 2 hr |
| May 29, 8:55 PM CDT | Areal Flood Advisory | BMX | Autauga, Dallas, Lowndes, Montgomery | 2 hr |
| May 29, 9:46 PM CDT | Areal Flood Advisory | BMX | Autauga, Chilton, Dallas, Marengo, Perry | 119 min |
| May 29, 11:41 PM CDT | Areal Flood Advisory | BMX | Autauga, Chilton, Dallas | 6 hr |
| May 30, 12:27 AM CDT | Areal Flood Advisory | BMX | Lowndes | 6 hr |
| May 30, 12:54 AM CDT | Flash Flood Warning | BMX | Lowndes | 6 hr |
| May 30, 1:10 AM CDT | Flash Flood Warning | BMX | Dallas | 6 hr |
| May 30, 1:46 AM CDT | Areal Flood Advisory | BMX | Coosa, Elmore, Montgomery, Tallapoosa | 6 hr |
| May 30, 2:55 AM CDT | Flash Flood Warning | BMX | Elmore, Montgomery, Tallapoosa | 6 hr |
| May 30, 3:18 AM CDT | Special Weather Statement | BMX | Greene | 42 min |
| May 30, 3:35 AM CDT | Areal Flood Advisory | BMX | Greene, Pickens, Sumter | 3 hr |
| May 30, 3:48 AM CDT | Special Weather Statement | BMX | Tuscaloosa | 42 min |
| May 30, 4:40 AM CDT | Areal Flood Advisory | BMX | Tuscaloosa | 3 hr |
| May 30, 5:01 AM CDT | Flash Flood Warning | BMX | Bibb, Hale, Tuscaloosa | 3 hr |
| May 30, 5:08 AM CDT | Special Weather Statement | BMX | Bibb | 52 min |
| May 30, 5:11 AM CDT | Areal Flood Advisory | BMX | Jefferson, Shelby | 3 hr |
| May 30, 5:18 AM CDT | Flash Flood Watch | BMX | Autauga, Bibb, Blount, Bullock, Calhoun, Chambers and 24 more | 14 hr |
| May 30, 5:19 AM CDT | Special Weather Statement | BMX | Hale | 41 min |
| May 30, 6:10 AM CDT | Flash Flood Warning | BMX | Bibb, Chilton, Perry | 9 hr |
| May 30, 6:27 AM CDT | Special Weather Statement | BMX | Perry | 33 min |
| May 30, 6:55 AM CDT | Flash Flood Warning | BMX | Greene, Hale, Sumter | 9 hr |
| May 30, 7:24 AM CDT | Special Weather Statement | BMX | Greene | 36 min |
| May 30, 7:44 AM CDT | Flash Flood Warning | BMX | Elmore, Montgomery, Tallapoosa | 6 hr |
| May 30, 7:51 AM CDT | Flash Flood Warning | BMX | Autauga, Dallas, Lowndes, Perry | 6 hr |
| May 30, 8:30 AM CDT | Flash Flood Warning | BMX | Coosa, Tallapoosa | 4 hr |
| May 30, 10:20 AM CDT | Special Weather Statement | BMX | Perry | 55 min |
| May 30, 12:47 PM CDT | Special Weather Statement | BMX | Pike | 58 min |
| May 30, 1:41 PM CDT | Flash Flood Warning | BMX | Autauga, Dallas, Lowndes, Perry | 109 min |
| May 30, 3:18 PM CDT | Areal Flood Warning | BMX | Perry | 3 hr |
| May 30, 3:23 PM CDT | Areal Flood Warning | BMX | Autauga | 3 hr |
| May 30, 3:44 PM CDT | Special Weather Statement | BMX | Greene | 46 min |
| May 30, 3:54 PM CDT | Special Weather Statement | BMX | Lamar | 36 min |
| May 30, 4:05 PM CDT | Areal Flood Advisory | BMX | Greene | 3 hr |
| May 30, 4:10 PM CDT | Special Weather Statement | BMX | Marion | 35 min |
| May 30, 4:25 PM CDT | Special Weather Statement | BMX | Pickens | 35 min |
| May 30, 4:33 PM CDT | Severe Thunderstorm Warning | BMX | Pickens | 42 min |
| May 30, 4:47 PM CDT | Special Weather Statement | BMX | Lamar, Marion | 28 min |
| May 30, 5:00 PM CDT | Special Weather Statement | BMX | Pickens | 30 min |
| May 30, 5:36 PM CDT | Special Weather Statement | BMX | Greene | 39 min |
| May 30, 5:57 PM CDT | Special Weather Statement | BMX | Pickens | 33 min |
| May 30, 6:39 PM CDT | Special Weather Statement | BMX | Fayette | 36 min |
| May 30, 6:41 PM CDT | Special Weather Statement | BMX | Pickens | 49 min |
Nearby
Flash Flood Warnings in Alabama, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.